|20 years hiv
Aug 15, 2006
1986.. And now 51 non drinker non smoker healthy till just lately.. I have thrush.. I had all my teeth capped and the antibiotics for that and 3 root canals. So I blamed it on that.. But now it has come back now for my 4 time.. I have been on diflucan 3 times now for 13 day periods. Going to try sporanox now. T cell is 300 viral load 1.000 .. Doctor wants to put me on meds. I thoughts were that wait till I am rid of the thrush.. Then maybe t cell will go up. Or get on HIV meds and it will help get rid of thrush?
Response from Dr. Young
Thanks for your post.
Actually both you and your doctor are right. Treating an opportunistic infection often will influence your CD4 count; which way isn't clear, though. Some patients counts go up, others down after treatment of the OI.
With your history of recurrent thrush and apparent CD4 count of 300, if you were my patient, I'd be tempted to initiate treatment of HIV. Increasing your CD4 count (whatever it currently is) will likely reduce the frequency and severity of the thrush.
I hope this is helpful. BY
Am I At A Disadvantage When I Start Meds?
- Is Vomiting A Symptom Of HIV?
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
- Is It Possible To Have Sores On You Private Part Without It Being An Std?
- 6 Months Hiv Test Was Nonreactive After Unprotected Oral Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.